Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 77, NWS Miami, FL

June 13, 2009Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 13, 2009, 3:57 PM EDT for Broward County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 3:57 PM EDT (19:57 UTC)
Expired
Jun 13, 2009, 4:31 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Broward County, FL

The radar

The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:00 PM EDTHAIL 0.88Plantation, FLNICKEL SIZED HAIL WAS REPORTED IN PLANTATION NEAR THE INTERSECTION OF SUNRISE BLVD AND FLAMINGO ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 131957
SVRMFL
FLC011-132045-
/O.NEW.KMFL.SV.W.0077.090613T1957Z-090613T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PARKLAND...AND MOVING SOUTH AT 5 MPH.

* THE STORM WILL AFFECT...
  PARKLAND...
  COCONUT CREEK...
  CORAL SPRINGS...
  MARGATE...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2609 8021 2611 8037 2633 8031 2632 8016
TIME...MOT...LOC 1956Z 013DEG 4KT 2630 8023

$$
JR
2 follow-up statements
121 
WWUS52 KMFL 132011
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT SAT JUN 13 2009

FLC011-132045-
/O.CON.KMFL.SV.W.0077.000000T0000Z-090613T2045Z/
BROWARD FL-
411 PM EDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL BROWARD COUNTY...

AT 405 PM EDT...SEVERE THUNDERSTORMS WERE STILL AFFECTING EAST 
CENTRAL BROWARD COUNTY...MOVING SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKLAND...
COCONUT CREEK...
CORAL SPRINGS...
MARGATE...
  AND SURROUNDING COMMUNITIES.

THE PUBLIC HAS REPORTED NICKEL HAIL PLANTATION AT THE INTERSECTION 
OF SUNRISE AND FLAMINGO.

LAT...LON 2609 8021 2611 8037 2633 8031 2632 8016
TIME...MOT...LOC 2009Z 013DEG 4KT 2629 8023

$$
JR
187 
WWUS52 KMFL 132031
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT SAT JUN 13 2009

FLC011-132039-
/O.CAN.KMFL.SV.W.0077.000000T0000Z-090613T2045Z/
BROWARD FL-
431 PM EDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWARD COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED AS THE 
THUNDERSTORM HAS WEAKENED. OTHER THUNDERSTORMS THOUGH REMAIN IN THE 
AREA AND LOCALLY HEAVY RAIN WILL OCCUR ALONG WITH OCCASIONAL 
LIGHTNING STRIKES.  

LAT...LON 2609 8021 2611 8037 2633 8031 2632 8016
TIME...MOT...LOC 2029Z 013DEG 4KT 2626 8024

$$
JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:56 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 13, 2:56 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT SAT JUN 13 2009

.DISCUSSION...
OVERALL...EXPECT SIMILAR CONDITIONS TO THE PAST SEVERAL AFTERNOONS
TO OCCUR ACROSS SOUTH FLORIDA ONCE AGAIN TODAY...WITH EARLY
AFTERNOON VISIBLE SATELLITE IMAGERY INDICATING THE DEVELOPMENT OF
ENHANCED CUMULUS CLOUDS ACROSS THE SOUTHERN 2/3RDS OF THE FORECAST
AREA. AFTERNOON CONVECTION SHOULD ONCE AGAIN BE FOCUSED ALONG
INLAND MOVING ATLANTIC/GULF COAST SEA BREEZES AND LAKE BREEZE...
WITH NORTH/NORTHEASTERLY STEERING FLOW ALLOWING SHOWERS/STORMS
THAT DEVELOP IN THIS REGION TO SPREAD SOUTH-SOUTHWESTWARD.
HOWEVER...ONE SUBTLE CHANGE FROM PREVIOUS DAYS IS THAT THE LOWER
/MID-LEVEL RIDGE AXIS HAS APPARENTLY SHIFTED A BIT FURTHER TO THE
SOUTH TODAY...PLACING THE NORTHERN THIRD OF THE AREA IN A LIGHT
WESTERLY STEERING FLOW. FOR THIS REASON...WILL MAINTAIN SLIGHTLY
HIGHER AFTERNOON RAIN CHANCES ACROSS THE NORTHEAST QUADRANT OF THE
FORECAST AREA AS WELL.

A POTENTIALLY MORE SIGNIFICANT FEATURE OF INTEREST WILL ENTER THE
FORECAST PICTURE TONIGHT...AS SHORT TERM MODELS NOW SUGGEST THAT
A WELL-DEFINED MID-LEVEL SHORTWAVE TROUGH -- CURRENTLY SEEN IN
WATER VAPOR DATA ACROSS ALABAMA/GEORGIA -- WILL MOVE SOUTHEASTWARD
AROUND NORTHEASTERN FLANK OF MID-LEVEL ANTICYCLONE CENTERED ACROSS
SOUTH TEXAS. NOT ONLY WILL THIS FEATURE OFFER MORE LARGE SCALE
SUPPORT FOR UPWARD VERTICAL MOTIONS NECESSARY TO MAINTAIN
AFTERNOON CONVECTION...BUT ITS APPROACH WILL ALSO BACK STEERING
FLOW TO THE NORTH-NORTHWEST...ALLOWING ANY EVENING/NOCTURNAL
CONVECTIVE ACTIVITY ACROSS CENTRAL FLORIDA TO AFFECT THE REGION
FROM LAKE OKEECHOBEE TO THE PALM BEACH COAST...AND WILL LEAVE
SLIGHT CHANCE POPS ACROSS THIS AREA. ALTHOUGH ALL GUIDANCE
INDICATES THAT THIS SHORTWAVE TROUGH WILL WEAKEN AS IT DRIFTS
ACROSS SOUTH FLORIDA TOMORROW...THE PRESENCE OF ITS REMNANTS WILL
RESULT IN LOWER HEIGHTS ALOFT...AND A CONTINUATION OF NNW STEERING
FLOW WILL LIKELY MEAN A MORE ACTIVE DAY OF THUNDERSTORM ACTIVITY
ALONG THE SOUTHEAST ATLANTIC COAST OF THE PENINSULA. ASIDE FROM
LINGERING ACTIVITY ON SUNDAY EVENING...EXPECT GENERALLY QUIET
CONDITIONS TO PREVAIL OVERNIGHT. THE POTENTIAL DOES EXIST FOR A
REPEAT PERFORMANCE ON MONDAY...AS ANOTHER WEAK MID-LEVEL WAVE MAY
MOVE ACROSS SOUTH FLORIDA IN DIFFLUENT N/NW FLOW ALOFT.

WILL BE MAKING NO CHANGES TO THE EXTENDED PORTION OF THE FORECAST
AT THIS TIME...AS GLOBAL MODELS CONTINUE TO SHOW SIMILAR
PATTERNS FROM TUESDAY THROUGH SATURDAY. ALL GUIDANCE INDICATES
THAT THE MID-LEVEL RIDGE OVER THE NORTHERN GULF/SOUTHERN PLAINS
WILL RETROGRADE SLIGHTLY DURING THE BEGINNING OF THE EXTENDED
PERIOD...AS A STRONG UPPER TROUGH DEVELOPS OVER THE PACIFIC COAST.
THIS MAY SERVE TO INCREASE RAIN CHANCES DURING THIS PERIOD...AS
SUBSIDENT INFLUENCES OF THE RIDGE MAY BE DIMINISHED...AND STRONG
NORTHERLY FLOW WILL UNDOUBTEDLY BRING ADDITIONAL IMPULSES ALOFT
SOUTHWARD OVER THE AREA. TOWARD THE END OF THE WEEK...THE GFS
DEVELOPS A STRONGER UPPER TROUGH OVER THE GREAT LAKES REGION AND
NORTHEAST U.S. AND CONSEQUENTLY MAINTAINS HIGHER RAIN CHANCES FOR
SOUTH FLORIDA...WITH THE ECMWF INDICATING MORE RIDGING REMAINING
ACROSS THE REGION. THE PREVIOUS FORECAST HAS THIS TREND
ESTABLISHED...AND HAVE NO REASON TO MAKE ANY CHANGES AT THIS
TIME.

&&

.MARINE...
WINDS ACROSS THE LOCAL WATERS THROUGH THE SHORT TERM PORTION OF
THE MARINE FORECAST WILL RANGE FROM SOUTH AROUND 10 KNOTS IN THE
ATLANTIC...TO WEST-SOUTHWEST AT 5 KNOTS OR LESS ACROSS THE
SOUTHEASTERN GULF. THIS WILL RESULT IN PREVAILING SEAS OF 2-3 FEET
IN THE ATLANTIC WATERS AND 1-2 FEET IN THE GULF...OUTSIDE OF
SHOWER/THUNDERSTORM ACTIVITY...WHICH COULD OCCUR AT ANY TIME. AS
MENTIONED BY PREVIOUS FORECASTER...LIGHT WINDS IN THE LOWER
TROPOSPHERE WILL PROMOTE AN ENHANCED THREAT FOR WATERSPOUTS ALONG
ANY CLOUD CONVERGENCE BANDS...ESPECIALLY ACROSS THE ATLANTIC.

&&

.FIRE WEATHER...
MINIMUM AFTERNOON RH VALUES WILL LIKELY CONTINUE TO FALL INTO THE
40-45 PERCENT RANGE ACROSS MUCH OF THE INTERIOR PENINSULA
THROUGH THE MIDDLE OF NEXT WEEK...AS TEMPERATURES WARMING INTO THE
UPPER 90S LEAD TO DEEP BOUNDARY LAYER MIXING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  92  77  92 / 20 30 30 30
FORT LAUDERDALE  81  92  81  92 / 10 40 20 30
MIAMI            80  92  80  92 / 10 40 20 30
NAPLES           76  89  76  89 / 10 20 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Jun 13, 9:33 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
933 AM EDT SAT JUN 13 2009

FLZ063-066>075-168-172>174-140900-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
933 AM EDT SAT JUN 13 2009

...SCATTERED THUNDERSTORMS THIS AFTERNOON INTERIOR/WEST AREAS...
...A FEW STORMS COULD BE STRONG TO SEVERE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON AND EVENING. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY
RAINFALL MAY OCCUR WITH SOME STORMS ACROSS THE SOUTHWEST COAST OR INTERIOR,
HOWEVER AN ISOLATED SEVERE STORM ACROSS THE INTERIOR MAY PRODUCE
SMALL HAIL AND WIND GUSTS UP TO 60 MPH.

WATERSPOUTS: THE WINDS IN THE LOWER AND MID LEVELS OF THE
ATMOSPHERE ALONG WITH LINGERING BOUNDARIES WILL HELP TO POSSIBLY PRODUCE
A FEW WATERSPOUTS OVER THE GULF OF MEXICO AND THE ATLANTIC OCEAN.

WIND: THE STRONGEST STORMS WILL PRODUCE BRIEF WIND GUSTS BETWEEN 50
AND 60 MPH ACROSS THE INTERIOR AND WESTERN SECTIONS THIS AFTERNOON.

HAIL: HAIL UP TO PENNY SIZE IN DIAMETER WILL BE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING, MOST LIKELY
ACROSS INTERIOR AND WESTERN SECTIONS OF MAINLAND SOUTH FLORIDA.

FLOODING: URBAN FLOODING MAY BECOME A PROBLEM WITH SLOW MOVING
THUNDERSTORMS OVER THE INTERIOR AND WESTERN SECTIONS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE DAILY THROUGH NEXT WEEK. LIGHTNING
STRIKES, LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE THE
PRIMARY THREATS WITH THIS ACTIVITY. THERE WILL ALSO BE THE
LINGERING THREAT OF WATERSPOUTS THROUGH EARLY NEXT WEEK IN THE
GULF OF MEXICO AND THE ATLANTIC DUE TO LIGHT WINDS IN THE LOWER
AND MID LEVELS OF THE ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS INTERIOR LOCATIONS.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 13, 2:52 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT SAT JUN 13 2009

FLZ069-070-131900-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
252 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORM MOVING ACROSS TAMIAMI TRAIL AND MONROE STATION...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONROE STATION...MOVING SOUTHWEST AT 5 MPH.

THIS STORM WILL AFFECT...

MONROE STATION...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
PEA SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2580 8109 2583 8128 2602 8118 2595 8104
TIME...MOT...LOC 1851Z 024DEG 5KT 2588 8114

TINGLER
Special weather statement, Jun 13, 3:30 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT SAT JUN 13 2009

FLZ069-070-075-132030-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY
330 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN COLLIER COUNTY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
MILE MARKER 60 ON ALLIGATOR ALLEY TO EVERGLADES CITY...MOVING
SOUTHWEST AT 10 MPH.

THESE STORMS WILL AFFECT...

EVERGLADES CITY...
CARNESTOWN...
COPELAND...
JEROME...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2615 8132 2615 8093 2579 8124 2580 8127
      2584 8138 2585 8138 2585 8140 2587 8147
      2589 8148 2589 8149
TIME...MOT...LOC 1930Z 069DEG 7KT 2611 8113 2588 8138

BAXTER
Special weather statement, Jun 13, 3:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
333 PM EDT SAT JUN 13 2009

FLZ069-070-132030-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
333 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORM MOVING ACROSS WEST CENTRAL COLLIER COUNTY...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING SOUTH AT 5 MPH.

THIS STORM WILL AFFECT...

GOLDEN GATE ESTATES...
INTERSECTION I-75 AND EVERGLADES BLVD...
WEST TOLL GATE ON ALLIGATOR ALLEY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2605 8149 2606 8170 2623 8164 2623 8153
TIME...MOT...LOC 1933Z 004DEG 4KT 2619 8160

BAXTER
Special weather statement, Jun 13, 3:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT SAT JUN 13 2009

FLZ071-072-132015-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
344 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORM DEVELOPING ALONG THE EAST COAST SEA BREEZE...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR PARKLAND AND
SUNRISE...MOVING SOUTH AT 10 MPH.

THESE STORMS WILL AFFECT...
TAMARAC
DAVIE
PARKLAND...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
PEA SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2608 8022 2610 8034 2633 8028 2632 8016
TIME...MOT...LOC 1940Z 201DEG 7KT 2631 8023

JR
Special weather statement, Jun 13, 3:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT SAT JUN 13 2009

FLZ066-070-132045-
HENDRY FL-INLAND COLLIER COUNTY FL-
350 PM EDT SAT JUN 13 2009

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST HENDRY AND NORTHEAST
COLLIER COUNTY...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BIG CYPRESS SEMINOLE INDIAN
RESERVATION...MOVING SOUTH AT 10 MPH.

THIS STORM WILL AFFECT...

BIG CYPRESS SEMINOLE INDIAN RESERVATION...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2618 8089 2619 8121 2648 8109 2647 8091
TIME...MOT...LOC 1951Z 007DEG 9KT 2638 8102

BAXTER
Local storm report, Jun 13, 3:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             6 W BOCA RATON          26.36N 80.20W
06/13/2009  E0.88 INCH       PALM BEACH         FL   PUBLIC

            NICKEL SIZED HAIL WAS REPORTED IN WEST BOCA RATON

0340 PM     HAIL             6 W BOCA RATON          26.36N 80.20W
06/13/2009  E0.88 INCH       PALM BEACH         FL   PUBLIC

            NICKEL SIZED HAIL COVERING A RESIDENTAL YARD NEAR THE
            INTERSECTION OF CLINTMOORE AND LION ROAD.

0340 PM     HAIL             6 W BOCA RATON          26.36N 80.20W
06/13/2009  E1.00 INCH       PALM BEACH         FL   PUBLIC

            QUARTER SIZED HAIL WAS OBSERVED IN WEST BOCA RATON ALONG
            441 AT THE INTERSECTION NEAR CLINTMOORE

&&

CARACOZZA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:52 PM EDTSpecial Weather StatementMFLCollier8 min
Jun 13, 3:30 PM EDTSpecial Weather StatementMFLCollier60 min
Jun 13, 3:33 PM EDTSpecial Weather StatementMFLCollier57 min
Jun 13, 3:34 PM EDTSevere Thunderstorm WarningMFLPalm Beach27 min
Jun 13, 3:44 PM EDTSpecial Weather StatementMFLBroward31 min
Jun 13, 3:50 PM EDTSpecial Weather StatementMFLHendry55 min
Jun 13, 3:56 PM EDTSevere Thunderstorm WarningMFLCollier50 min
Jun 13, 4:16 PM EDTSpecial Weather StatementMFLHendry44 min
Jun 13, 4:28 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Palm Beach62 min
Jun 13, 5:41 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Jun 13, 7:00 PM EDTSpecial Marine WarningMFL60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.